Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online
Ask a Urologist   »  

Pimple on the lower shaft of penis. Why is it getting worse?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I've had this pimple like thing on the lower shaft of my penis for some time now and it hasnt gone away, and now it kinda looks worse. theres a picture with the currents state of it.
Posted Tue, 17 Apr 2012 in Penis Problems
Answered by Dr. Shainaz Arif Kaware 38 minutes later

Thanks for posting your query.

The pimple like thing seen in the picture is called Furunculosis or in simple form it is a boil or infected cyst. It is a bacterial infection commonly caused by micro-organism called Staph aureus and is due to infection of the hair follicle.

If it is not painful at present, then you can just apply a antibiotic ointment over the surface after cleaning with soap and water. But if it is painful then you may need oral antibiotics which you will have to get it prescribed from your family doctor.

Maintain good hygiene, when possible try to trim the pubic hairs, as it will help prevent the recurrence or spread of infection close by. If problem is increasing see a doctor personally.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor